Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 12, 2002, 5:50 PM EDT for Montgomery County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2002, 5:50 PM EDT (21:50 UTC)
- Expired
- Apr 12, 2002, 6:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 122150 SVRILN OHC113-122230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 550 PM EDT FRI APR 12 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN WEST CENTRAL OHIO... * UNTIL 630 PM EDT... * AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ENGLEWOOD...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DAYTON... ENGLEWOOD... HUBER HEIGHTS... NORTHRIDGE... TROTWOOD... VANDALIA... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:37 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 12, 1:37 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 137 PM EDT FRI APR 12 2002 SBCAPES TONIGHT ARENT TOO IMPRESSIVE...BUT STILL MAINTAIN 400+ IN AN AREA WHERE UPPER DIVERGENCE IS FAIRLY STRONG. LIS REMAIN NEGATIVE OVER FCST AREA THROUGH THE NIGHT. HAVE SEEN A FAIR CORRELATION THIS MORNING WITH ETAS 250MB DIVERGENCE AND WILL KEY ON THAT TONIGHT FOR A STRONGER MENTION OF THUNDERSTORMS. THIS PUTS FOCUS ON THE NORTHWEST QUARTER OF FCST AREA THROUGH 12Z JUST AHEAD OF S/W AND UNDER VORT THAT TRACKS THROUGH NRN IND. WILL BUMP THUNDER CHANCE TO LIKELY HERE WITH CATEGORICAL POPS. EXPECT TO STAY CLOSER TO WARMER FWC NUMBERS TONIGHT. FOR TOMORROW...MAJORITY OF FORCING GETS MOVED NORTHEAST OF FCST AREA BUT MOISTURE AND SOME INSTABILITY LAGS OVER CWA. AM HOPEFUL THAT PRECIP WONT LAST LONG THROUGH THE MORNING HOURS...ESPECIALLY NORTHWEST...BUT CANT RULE OUT SHOWERS AND WILL CONTINUE WITH CHANCE WORDING. DAYTIME HIGHS WILL BE SIGNIFICANTLY COOLER IN THE NORTHWEST AS READINGS BEHIND CDFNT TODAY ARE STRUGGLING TO GET THROUGH THE 50S. WILL BREAK HIGHS FROM LOW 60S NW TO LOW 70S SE. THOUGH THE FRONT MOVES THORUGHFCST AREA SATURDAY...SOME LINGERING SHOWERS BEHIND IT ARE POSSIBLE THROUGH THE NIGHT AND WILL WORD AS SCATTERED WITH A 30 POP EXCEPT FOR 40 IN THE SOUTHEAST. THIS RUNS INTO SUNDAY MORNING IN THE SOUTHEAST WHERE LOW CHANCE POPS ARE REASONABLE. FWC NUMBERS LOOK REASONABLE ON SUNDAY WITH PC SKIES. EARLY PART OF NEXT WEEK SHOULD BE DRY WITH BUILDING H5 RIDGE AHEAD OF DEEPING LOW IN THE PLAINS. GULF MOISTURE COMES BACK AND NEXT FRONT APPROACHING BY MID WEEK SHOULD WRING OUT SOME SCATTERED SHOWERS. SFC LOW PASSES N OF FCST AREA IN EXTENDED BUT DROPS A FRONTAL BOUNDARY FROM SW-NE WHICH IS EXPECTED TO BE A FOCUS FOR SHOWERS STARTING ON WEDNESDAY. HOWEVER...MRF IS THROWING A HUGE DIURNALLY INFLUENCED AREA OF QPF OVER THE SERN 1/3 OF THE U.S. THAT IS LIKELY OVERDONE. ID RATHER HOLD OFF MENTION OF PRECIP DURING THE DAY ON WEDNESDAY...BUT CURRENT FCST HAS IT IN AND THERE IS ALWAYS TIMING ISSUES THIS FAR OUT IN THE FCST. BEGINNING WEDNESDAY...WILL EXPECT MOCLOUDY SKIES WITH A CHANCE OF SHOWERS AND THUNDERSTORMS DUE TO THE BOUNDARY THAT SOWLY MOVES SOUTHEAST OF FCST AREA BY NEXT WEEKEND. .ILN...NONE FRANKS
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.